Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lovesit19

Is there a way to balance hormones?

Is there a way to balance out the hormones for female hormonal acne?? I am on spiro and bcp (ortho tri cyclen) and neither work for me!! If it's a hormonal problem, shouldn't you try to balance the hormones?? Is there a way to do this or even get tested for this??

Share this post


Link to post
Share on other sites
Is there a way to balance out the hormones for female hormonal acne?? I am on spiro and bcp (ortho tri cyclen) and neither work for me!! If it's a hormonal problem, shouldn't you try to balance the hormones?? Is there a way to do this or even get tested for this??

Share this post


Link to post
Share on other sites

How long have you used the drugs. The birth control will take 2-8 months to affect your skin. The spiro...I'm not sure how long that takes. But my derm wants to do an 8 week checkup so I assume it works by 2 months. Also...you may need to try a different birth control pill. That one may not work for you. I've tried several and finally found one that works for my skin.

Share this post


Link to post
Share on other sites

You should go see an Endocrinologist. Like what one of the above posters said - your Endo will most likely run a lot of blood tests for different hormones. Unlike the above poster, I have excess cortisol and dheas which is causing my acne. But anyway, a basic hormonal profile will give you a good idea as to whats going on with your body.

And there are a lot of different medications that can be used to treat the unbalanced hormones. There are a handful of anti-androgen drugs, including Spiro, but there are different types so maybe one of the others would work better for you? Also, my Endo said it takes at least 3 months for Spiro to 'kick in'. I'm pretty sure its the same time frame for birth control. And if your hormones are unbalanced, you should make sure that you are using the right type of birth control for your body (ie if you have androgen excess, find a pill that has the lowest androgen content - like yasmin or something)

If you end up discovering that you have PCOS, you could also have insulin resistance, and taking a drug like metformin could help you out too.

Hormones are a tricky animal ... good luck!

Share this post


Link to post
Share on other sites

since i have irregular period, does it mean that it actually affects my acnes? last month my period didn't come and my acnes have gones a lot worse lately!!

by the way, i started taking blackmores weightloss pills since last month, they increase serotonin levels. so do they actually affect my hormone or cause my acnes to be worse?

Share this post


Link to post
Share on other sites

Like geneva said, you may want to see an endocrinologist, or at the very least a gynecologist. It sounds to me as if you may have Polycystic Ovarian Syndrome(PCOS). PCOS is a problem in which a woman's hormones are out of balance. It can cause irregular periods, having no period at all,acne, unexplained weight gain that is hard to lose, cysts on ovaries, and Type II diabetes to name a few.

I was having irregular periods and then quit getting them alltogether. And my acne came back and full force due to hormones. Believe it or not, my derm was the one who actually diagnosed me with PCOS after meeting him for the very first time and after he did a once-over of my face.

I agree with sweetheart. You may need to give the BCPs(birth control pills)more time or maybe switch to another one. BCPs regulate hormones and with regulated hormones usually comes clearer skin.

Share this post


Link to post
Share on other sites

Saliva testing is pretty good. I had that done and found out my hormones were

totally outta wack. Working on it now, and I already feel better :D

Share this post


Link to post
Share on other sites
Saliva testing is pretty good. I had that done and found out my hormones were

totally outta wack. Working on it now, and I already feel better :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×